It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-05-2005, 05:15 AM   #1
Veteran
(female)
 
Join Date: Mar 2005
Location: london
Posts: 470
zorm HB User
lorazepam is it safe to use in lupus

hi all,

am taking the drug lorazepam for anxiety it seemed tohelp calm my lupus symptons down at first. but now im not so sure have looppy symptons back after five days. i took an anti depressant too for a day called citalopram and i think it offset symptons again but discontinued it.

Any advice

 
Old 12-06-2005, 05:57 PM   #2
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Re: lorazepam is it safe to use in lupus

Hi Zorm,

Just wanted to relate something about lorazepam. My husband is getting chemo right now and is on his second round. He was given a prescription of lorazepam to take as an anti anxiety and anti nausea med when he started his first round. Lorazepam made my husband confused and disoriented after about the third day and made him constantly groggy and unaware of what was happening around him. The effects built up and finally after about a week I spoke to the nurse and they quickly took him off it. Our pharmacist said it is can be a pretty rough drug. My husband does take other meds for things not related to the cancer and perhaps it just caused the effects of the lorazepam to intensify, I don't know, but there was not a drug interaction he just could not take that drug. The thing is my husband did not realize what effects lorazepam was having on him, he was just totally unaware. I don't know what would happen to someone who was alone and had the same reaction to the drug.

Just wanted to relate that bit of personal experience hope all is going well for you.

Glojer

 
Sponsors Lightbulb
   
Old 01-09-2006, 10:39 PM   #3
Junior Member
(female)
 
Join Date: Jan 2006
Location: Louisiana
Posts: 39
handmade_n HB User
Exclamation Re: lorazepam is it safe to use in lupus

Your post actually has two parts.

First, Ativan. Any antianxiety med is going to make you dopey at first. That is their purpose: to calm you down. Sometimes it is too strong for people, but sometimes they just haven't let their system adapt to it. I started this journey with Ativan and thought I couldn't stand it. I'm now on all sorts of downers in the forms of antianxiety meds, pain pills, muscle relaxers, etc., and I stay awake just fine.

Secondly, the antidepressants. One day of an antidepressant isn't going to do anything. Most antidepressants take 4-6 weeks to have an effect.

Even once the meds take effect, the doctor may have to adjust ("tweak") them until it's the right fit for you. The same med can work very differently in different people, and even in the same person at different times. It takes patience to work with both of these kinds of meds. Be sure you have given them a long enough trial before you write them off. Also, many people with lupus need psychotherapy or counselling to learn new coping skills to adapt to their illness. You may find this beneficial along with the Ativan. I know I did!

I have to go now and retrieve my cat, who seems to want to climb up the inside of the curtains with no claws. Talk about frustration!
__________________
Susan, aka handmade_n
Lupus, Fibro, APS and more!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lupus and blood pressure spikes when sleeping. Sunsetnan Lupus 121 07-26-2010 07:21 AM
menopause and Lorazepam missy222 Menopause 11 08-26-2009 08:59 PM
Lorazepam with Suboxone yankee3 Addiction & Recovery 2 08-05-2009 02:36 PM
Lorazepam tapering jubejube421 Addiction & Recovery 31 03-18-2009 08:32 AM
lorazepam Brando46 Anxiety 1 11-03-2008 06:36 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (173), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!